Pennsylvania, 2003

Flash Flood in Pennsylvania, September 15, 2003

September 15, 2003 · NWS CTP · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at Sep 15, 9:30 AM EST, 1 hour 1 minute earlier.

Area forecast discussion, Sep 15, 9:30 AM EST, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1030 AM EDT MON SEP 15 2003

.DISCUSSION...

COORDINATED W/BGM TO ISSUE A FLOOD WATCH THROUGH THIS EVENING.

THE COMBINED ONE...TWO PUNCH FROM THE CURRENT TROPICAL MOISTURE
PLUME ADVECTING SLOWLY WEST TWD THE SUSQ VALLEY...AND SHRA/TSRA
EXPECTED TO DEVELOP ALONG THE WEAKENING COOL FRONT MOVING IN FROM
THE WEST...WILL LEAD TO THE POTENTIAL FOR 2+ INCH RAINFALL ACROSS
OUT ERN ZONES. ELSEWHERE...RAINFALL AMOUNTS THROUGH 03Z TUESDAY
SHOULD AVERAGE BETWEEN 0.40 AND 0.80 WITH THE GREATER OF THESE
AMOUNTS ACROSS THE NRN/NWRN MTNS.

DEEP DRYING MOVES INTO THE REGION FOR TUESDAY AND WEDNESDAY.
HOWEVER...TWO DAYS OF DRYING WONT BE ENOUGH FOR THE REGION TO
RECOVER AND ESCAPE THE THREAT FOR WIDESPREAD FLOODING PROBLEMS IN
THE THURSDAY EVENING TO FRIDAY TIME FRAME SHOULD THE CURRENT
PROJECTED TRACK OF POWERFUL HURRICANE ISABEL HOLD.

.PRELIMINARY POINT TEMPS/POPS...
HARRISBURG     79 61 78 57 / 40 40 10 10
WILLIAMSPORT   76 57 74 54 / 50 50 10 10
BRADFORD       71 48 68 48 / 70 40 10 10
JOHNSTOWN      72 53 70 50 / 40 30 10 10
ALTOONA        75 55 74 52 / 40 30 10 10
STATE COLLEGE  76 55 75 51 / 40 40 10 10
SELINSGROVE    77 59 77 54 / 40 40 10 10
LANCASTER      79 63 78 58 / 40 40 10 10
YORK           78 62 77 59 / 40 40 10 10
&&

.CTP WATCHES/WARNINGS/ADVISORIES...
PA...FLOOD WATCH THROUGH 11 PM THIS EVENING FOR COUNTIES ALONG...AND
JUST TO THE EAST OF THE SUSQ MAINSTEM.
&&

RXR/LAMBERT
Hazardous weather outlook, Sep 15, 4:30 AM EST, 6 hours 1 minute before
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-151200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
530 AM EDT MON SEP 15 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY

SHOWERS WILL BECOME LIKELY BY THIS AFTERNOON ALONG WITH SCATTERED
THUNDERSTORMS AS A COLD FRONT MOVES ACROSS CENTRAL PENNSYLVANIA.
HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED TODAY.

.DAYS TWO THROUGH SEVEN...

REMNANTS OF HURRICANE ISABEL MOVING NORTHWARD THROUGH THE MID
ATLANTIC STATES WILL BRING HEAVY RAIN AND VERY GUSTY WINDS TO THE
REGION THURSDAY AFTERNOON THROUGH FRIDAY.

FOR THE LATEST INFORMATION ON ISABEL AND THE FORECAST STORM
TRACK...SEE THE LATEST ADVISORY FROM THE NATIONAL HURRICANE CENTER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

RXR

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Lancaster

When
September 15, 10:31 AM EST to 7:00 PM EST
Where
Lancaster County, Strasburg
Reported by
EMERGENCY MANAGER
Coordinates
40.042, -76.248 (the zone’s center; the record gives no point)

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2003Every state in 2003This day in weather historyWarnings in Pennsylvania, September 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5338060.